Anaesthetic Dilemma- Help Please!! « on: June 19, 2016, 04:14:12 am »
It’s been a while since I posted. Lots been happening including a hospitalisation on 6 March 2016 when I was admitted very ill & vomiting blood. Then followed blood transfusions in ER due to low blood count. Next thing was to find out the root cause of presenting symptoms. I was given a general anaesthetic for a endoscopy using a Benzo anaesthetic. Drs found HPylori bacteria had caused ulcers & biopsies were all clear of any other concerns. Have taken 2 lots of strong antibiotics to kill bacteria.
The anaesthetic caused my w/d sxs to escalate to such a degree that I had to hold my taper & only started again about 5 weeks ago (at a lower cut than I was doing before).
Presently on 14mg Valium per day & due to start another cut of 0.5mg tomorrow.
My concern is that the Gastroenterologist wants to do another endoscopy on 25 July to check all going OK. I know that this is possibly a good idea, but the thought of having another anaesthetic is terrifying, as I’m still recovering from the onslaught on my body of the last one!
I’ve printed up my very easily understood excel Tapering Schedule, have a folder full of personal information & relevant Ashton & other material so I can back up what I’m telling them. BUT to my dismay none of them even want to listen let alone look at what I’ve researched.
Bottom line: I really don’t want any more of this ‘stuff’ in my body at present & want to wait for further investigations when I’ve finished tapering.
Has anyone else had to face this dilemma whilst in horrendous withdrawal & tapering?
Any thoughts or encouragement would be greatly appreciated.
Love & blessings to all,
Re: Anaesthetic Dilemma- Help Please!! « Reply #1 on: June 19, 2016, 01:25:12 pm »
My suggestion would be not to try them making understand, just make it clear that you cannot and will not accept any benzodiazepine except what you regulary take for your taper.
Get it in writing if you have to ! Sometimes people have it reported in their medical files that they are ‘allergic’, but I don’t know if that would fly. Maybe the phrase ‘paradoxical reaction’ would work ?
I take it they used a benzodiazepine in addition to whatever else they used for aneasthesia ? There must be alternatives !
I haven’t been in that situation, but I know docs just won’t get it.